I am a 34 year old male with slightly receding temples and full hair on the rest of my head who has been taking 1mg Propecia daily for almost exactly 4 years with good results (no regrowth but no extra balding). Over the last year I had 2 blood tests that have shown an increased level of creatinine (not creatine). I mentioned to my GP this could be from propecia use. He suggested I quit the drug for 2 weeks and have another blood test to see if there are any changes. So I have two questions for you:
1: are you aware of any increase in creatinine in the blood from propecia use?
2: will quitting for 2 weeks affect my hair loss/growth
Many thanks in advance.
Stopping Propecia for 2 weeks should not impact your hair loss/growth significantly, if at all.
In general, elevated levels of creatinine is a non-specific measurement of the state of your kidney function. It is VERY important that you follow up with your doctor for this. You may have other serious medical issues unrelated to Propecia, since Propecia is a drug that is metabolized primarily by your liver (not kidney). I would not expect Propecia to affect your kidney function or creatinine levels.